PredniSONE Itchy Rashes, First Few Days, Antihistamine, Withdrawal Symptom, Superwoman
I'm 28 and began a dosage of 9 days worth of Prednisone after 2 weeks of a severe allergic reaction to poison ivy. I feared the reaction had become systemic because the rash was spreading even though I knew all the oil had been washed away and I was ... more »
I'm 28 and began a dosage of 9 days worth of Prednisone after 2 weeks of a severe allergic reaction to poison ivy. I feared the reaction had become systemic because the rash was spreading even though I knew all the oil had been washed away and I was extremely careful that my clothes and bedding were urushiol free. So I started with 3 a day then tapered to 2 a day then 1 a day. Actually I began with a prednisone shot from the doctor and followed with the pills. I also took hydroxylz hcl (antihistamine) to relieve the itching. When I got home from the doctor, I got in bed and FINALLY was able to sleep soundly for several hours. The best feeling of relief! For the past 2 weeks I had been waking up every 2 hours itching. The Prednisone and antihistamine in combination really worked for me. Now, though, a week after the last pill, I began searching on the net for withdrawal symptoms because I am developing these itchy rashes in the creases of my arms and under my arms-places where I did not have poison ivy rashes. They are developing because I am scratching them. But I was just checking to see if itchy rashes were a withdrawal symptom from Prednisone. I think it is partially from the medicine and partially from my situation of the poison ivy. All in all, the Prednisone took over and halted the spreading of the poison ivy and did what my body could not do for such a severe allergic reaction. And the first few days on the medicine, I did in fact feel like a Superwoman, getting all sorts of things done. And my appetite increased, which I enjoyed, considering I normally don't have much of one. As far as insomnia, the antihistamine counteracted the prednisone and helped me sleep through the nights.